Moray residents urged to be overdose aware
A CAMPAIGN has been launched to educate people about overdose in an attempt to save lives.
NHS Grampian, together with local Alcohol and Drug Partnerships, are behind the drive, which is taking place across the health authority area.
Figures published in July showed the number of drug-related deaths in Moray had more than doubled in the last year, rising from 7 to 17.
Within the Grampian area, 92 people lost their lives due to an overdose involving drugs during 2018. To date, that is the highest number of deaths ever recorded in the region.
Dr Tara Shivaji, consultant in Public Health Medicine for NHS Grampian said: "We have produced a series of short information videos, which will be promoted on social media across Grampian. "These videos raise awareness of some of the biggest risks of overdose in the north east.
"These are mixing drugs and alcohol and buying drugs online or via social media.
"The videos will signpost to a website with further practical advice on how to reduce risk. The website is for anyone affected, including friends or family members."
If someone does choose to use substances they can reduce their risk of overdose by: using a small amount of a substance first to test how strong it is; going slow, give substances time to take effect before you think about taking any more; not mixing substances, this includes prescribed or over the counter medicines and alcohol; making sure someone else is with you, ideally someone you can trust to look after you if things go wrong and, finally, having a naloxone kit available and knowing how to use it.
Anyone concerned about their own risk or the risk of overdose in someone they know should contact their local alcohol and drug support service.
In Moray, that is the Arrows service run Quarriers – www.quarriers.org.uk – and the team can be contacted on 01343 610500 or on 07812 228547.
The videos can be viewed below.
Is it safer to buy drugs online?
Mixing drugs and alcohol, what are the risks?
Could someone you know be affected by an overdose?